Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 17, NWS Omaha, NE

September 29, 200724 counties in Nebraska; 5 counties in Iowa

NWS Omaha, NE issued this wind advisory at Sep 29, 2007, 3:59 AM CDT for 24 counties in Nebraska; 5 counties in Iowa. It took effect at Sep 29, 2007, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 3:59 AM CDT (08:59 UTC)
In effect from
Sep 29, 2007, 11:00 AM CDT
Expired
Sep 29, 2007, 7:00 PM CDT
In force
8 hr
Issued by
NWS Omaha, NE
All 29 counties

Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 44 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2645 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 290859
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
359 AM CDT SAT SEP 29 2007

...WIND ADVISORY FROM 11 AM TO 7 PM FOR MOST OF EASTERN NEBRASKA
AND PARTS OF SOUTHWEST IOWA...

.STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND CONTINUE
THROUGH THE AFTERNOON HOURS.  SUSTAINED WINDS OF 30 TO 35 MPH ARE
EXPECTED DURING THIS TIME...WITH GUSTS OF 40 TO 50 MPH.  WINDS 
SHOULD NOT BE AS STRONG IN THE SOUTHEAST CORNER OF NEBRASKA AND
THE SOUTHWEST CORNER OF IOWA.  THE ADVISORY COVERS AN AREA GENERALLY
NEAR AND NORTH OF A LINE FROM FAIRBURY TO LINCOLN AND GLENWOOD IOWA.

IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-088-291700-
/O.NEW.KOAX.WI.Y.0017.070929T1600Z-070930T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON-
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...CRETE...FAIRBURY
359 AM CDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY FROM LATE MORNING TO EARLY EVENING. WINDS WILL INCREASE
THROUGH THE MORNING INTO THE EARLY AFTERNOON...THEN TAPER OFF
THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED DURING
THIS TIME...WITH GUSTS OF 40 TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POLLACK
2 follow-up statements
000 
WWUS73 KOAX 291622
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1122 AM CDT SAT SEP 29 2007

...WIND ADVISORY UNTIL 7 PM FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA...

IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-088-300000-
/O.CON.KOAX.WI.Y.0017.000000T0000Z-070930T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON-
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...CRETE...FAIRBURY
1122 AM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

VERY STRONG SOUTH WINDS WILL PERSIST ACROSS THE AREA UNTIL EARLY
EVENING.  SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED DURING THIS
TIME...WITH GUSTS OF 40 TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LAWN FURNITURE...GARBAGE
CANS AND OTHER OBJECTS THAT CAN BE BLOWN AROUND SHOULD BE SECURED.

$$

CHERMOK
000 
WWUS73 KOAX 292358
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
658 PM CDT SAT SEP 29 2007


IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-088-300100-
/O.EXP.KOAX.WI.Y.0017.000000T0000Z-070930T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON-
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...CRETE...FAIRBURY
658 PM CDT SAT SEP 29 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

ALTHOUGH BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL CONTINUE
OVERNIGHT...WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA OF
SUSTAINED 30 MPH. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:11 PM CDT, 12 hours 48 minutes earlier.

Area forecast discussion, Sep 28, 3:11 PM CDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
311 PM CDT FRI SEP 28 2007

.DISCUSSION...

SYNOPSIS...12Z UPPR AIR ANLYS INDCD ERN PAC TROF WAS MOVING
ONSHORE OVR THE WRN US WITH WIDESPREAD 100+ M HEIGHT FALLS OVR THE
PAC NW. DOWNSTREAM FM THE TROF...UPPR LVL RIDGE AXIS EXTNDD FM THEN
NRN PLAINS SWD INTO SW TX. MOISTURE WAS STARTING TO RETURN NWD AT
12Z WITH A +14 H85 DEW POINT AT KDDC AND HIGHER VALUES FARTHER
SOUTH INTO TX. THE 19Z SFC ANLYS INDCD A SFC LO DEEPENING OVR MT
WITH A LEE TROF SWD THRU ERN CO. SFC HI PRES AXIS CONTD TO MOV EWD
INTO WI/IL.

FORECAST...MOISTURE IS EXPECTED TO CONTINUE TO INCREASE TONIGHT AS
A 50+KT H85 LO LVL JET DVLPS FM KS INTO SD. DECENT THETA-E
ADVECTION NOTED ARND H85 OVR THE CWA AFTER MIDNIGHT. ISENTROPIC
LIFT ALSO INCREASES ON THE 305 K SFC LEADING TO LARGE-SCALE LIFT.
AS MENTIONED FOR THE PAST COUPLE OF DAYS...AT THE SAME TIME THE
MOISTURE IS INCREASING...SO IS THE MID LVL TEMPERATURES. THUS IT
CONTINUES TO LOOK LIKE CONVECTION WL BE FAIRLY LIMITED
TONIGHT...AND MAINLY ABOVE 700 MB. THUS NOT EXPECTED AS WIDESPREAD
OR AS HEAVY OF PRECIP AS THE GFS WLD INDC. WL MAINTAIN THE SCHC
POPS. THESE POPS WL CONT INTO THE MRNG HOURS ON SAT BEFORE THE
LIFT AND THETA-E ADVECTION SHIFT NWD. THIS SHLD LEAD TO A WARM AND
VERY WINDY AFTN. NAM INDCS H85 WINDS OF 55 TO NEARLY 60 KTS. GFS
IS ALSO NEAR 50 KTS...AND WITH FAIRLY UNIDIRECTIONAL LO LVL
FLOW...SHLD SEE SOME OF THE WINDS MIX TO THE SFC IN THE AFTN. WL
LIKELY NEED A WIND ADVSRY...BUT WITH THE COMPLICATING FACTORS OF
MRNG CLDS/PRECP AND BEING AN AFTN/EVNG EVENT...WL LET THE MID
SHIFT MAKE THE FINAL CALL ON THAT. WE HAVE BEEN FIGHTING THE
TIMING OF THE UPPR LVL SYSTEM THRU THE PLAINS...AND TODAY THE
GFS/EC ARE NOW FASTER WITH THE MOVEMENT OF THIS SYSTEM. SINCE THIS
SEEMS TO BE A TREND ON ALL AVAILABLE GUIDANCE WL ALSO FOLLOW FOR
THIS FORECAST. LO LVL MOISTURE WL CONT TO INCREASE OVR CNTRL
NEB/SD ON SAT...THIS WL LEAD TO MODERATE INSTABILITY BY AFTN WEST
OF THE OUR FA. AS LARGE-SCALE FORCING FOR ASCENT OVERSPREADS THE
INSTABILITY AXIS...SHLD SEE SCT CONVECTION DVLP BY LATE AFTN. THIS
IS LIKELY TO FORM INTO A LINE AS THE COLD FRONT SWEEPS EWD ON SAT
NIGHT. WL HAVE LIKELY POPS IN THE NW FA AFTR MIDNIGHT AS THIS
ACTIVITY GETS INTO OUR CWA. GIVEN THE TIMING OF THE
CONVECTION...SEVERE WEATHER THREAT LOOKS A LITTLE LIMITED. CAN NOT
RULE OUT SOME ISO SVR WIND GUSTS WITH THE LINE GIVEN THE VRY STG
WIND FIELDS. FRONT MOVES THRU THE FA BY MIDDAY ON SUN AND SHLD
TAKE MOST OF THE TSRA WITH IT. WL MAINTAIN A SCHC OF TSRA INTO THE
AFTN...BUT DRY- SLOT LOOKS TO MOV INTO THE CWA BY AFTN. MAY SEE
ANOTHER WINDY DAY WITHIN THE DRY- SLOT ON SUN.

EXTENDED...SHLD CONT TO SEE UNSETTLED WEATHER IN THE EXTENDED WITH
A WEST TO SOUTHWEST FLOW ACRS THE CNTRL US. RETURN FLOW STILL
LOOKS TO SET-UP ON MONDAY NIGHT LEAD TO TSRA BY TUES MRNG. DID
INCREASE POPS INTO TUES AFTN AND THIS NEXT STRONGER SHORTWAVE
SWINGS THRU THE CNTRL PLAINS. WL CONT WITH A DRY FORECAST FOR WED
THRU FRI ATTM. MAY BE SOME CHC OF MAINLY NOCTURNAL PRECIP DURING
THIS PERIOD...BUT TIMING AND PLACEMENT OF THE SYNOPTIC BOUNDARY IS
REALLY UNCERTAIN ATTM. HAVE GENERALLY GONE ABOVE CLIMO FOR TMPS
DURING THE PERIOD WITH A WARM AND MOIST SRLY FLOW.

&&

.AVIATION...

STRONG SOUTHERLY LOW LEVEL WINDS WILL CONTINUE THROUGH SATURDAY AS
LOW PRESSURE STRENGTHENS IN THE HIGH PLAINS. MAY HAVE A BRIEF PERIOD
OF DECLINING WIND SPEEDS BETWEEN 00Z AND 03Z...BUT STRONG LOW LEVEL
JET SHOULD PUSH WINDS BACK OVER 20KTS AT TIMES. MOISTURE WILL ALSO
INCREASE ON THOSE SOUTHERLY WINDS BRINGING VFR CIGS INTO EASTERN
NEBRASKA THROUGH 18Z. THERE IS A SLIGHT CHANCE FOR CONVECTION...
ESPECIALLY NEAR KOFK...BETWEEN 08Z AND 14Z...BUT WILL NOT INCLUDE IN
TAF DUE TO LOW CHANCE AND EXPECTED SMALL COVERAGE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD/DERGAN
Hazardous weather outlook, Sep 28, 8:25 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT FRI SEP 28 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-291100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
825 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA TONIGHT.
STORMS COULD PRODUCE GUSTY WINDS...MAINLY NORTHWEST OF A LINE FROM
DAVID CITY TO ONAWA.

THE CHANCE FOR THUNDERSTORMS SHOULD CONTINUE UNTIL AROUND NOON
SATURDAY. IF STORMS OCCUR...THEY SHOULD REMAIN BELOW SEVERE LIMITS.

STRONG SOUTH WINDS WILL BUFFET THE AREA SATURDAY AFTERNOON...WITH
GUSTS TO OVER 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE SATURDAY NIGHT
AND CONTINUE SUNDAY AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA.
BRISK SURFACE WINDS AHEAD OF THE FRONT WILL KEEP THE ATMOSPHERE
MOIST AND UNSTABLE. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL POSSIBLE. THE MOST LIKELY AREA FOR SEVERE
STORMS IS ACROSS NORTHEAST NEBRASKA SATURDAY EVENING.

ANOTHER COLD FRONT WILL PUSH THROUGH THE AREA FOR MONDAY NIGHT AND
TUESDAY...BRINGING A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SATURDAY.

MILLER

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.